Forum

Reality Hits BIG TIME is this normal

I have posted a couple of messages but not recently - but think the reality of MS has hit home. My Avonex drugs arrived this week & the nurse is coming to show me how to inject - on tues. Since they have arrived I keep bursting into tears - ( have put them in the fridge & not looked at them since they arrived !)

To make things worse just got back from hols - had a great time & felt great but since I came back - have felt rubbish right leg is a constant source of pain - it wouldnt work the other morning fell on the floor & has been really painful ever since.

Problems started in Dec have had 3 lots of steriods but do not appear to be getting any better - is this normal for a relapse to go onfor this long ?

Am feeling generally fed up with life & fed up with feeling rubbish most days !. Am concerned this is as goog as it gets & I will never feel “better”

One of my biggest lows since diagnosis was when my Copaxone arrived. As you say, reality really did hit home, hard

It does pass after a while - as the injections become more routine and you learn that they don’t really make a huge difference to normality. In the meantime, forgive yourself, cry as much as you like and know that you are fighting with every one of those injections - your MS is no longer going to have it all its own way.

I know it must feel like forever, but relapses can still improve up to a year or even more, so don’t lose hope that you will gradually improve more.

Are you on meds for that pain? Sounds like you should be. Getting the right meds for symptoms can make the world of difference, so please speak to your MS nurse about sorting something out for your pain and anything else that’s troubling you.

I know it’s hard right now, but it really will get better. Hang in there.

Karen x

Thanks I feel better just writing things on here - if that makes sense !! I havent seen a MS nurse yet due to go at the end of the month so will mention it then. Am hoping she will shed a bit more light on things - like tingling sensations in areas you shouldnt be tingling ! & why I have one spot/area on my back that feels like someone is pressing into it ( must admit it took me about a week to realise that wasnt down to an ill fitting bra )

Make sure and take a list of symptoms you want help with and a list of questions. There are some really excellent neuropathic painkillers that help with pain and with sensory symptoms - they could make your life a lot easier.

I hope it goes well.

Kx

Hi

I started on Avonex 4 weeks ago and like you, burst into tears when they arrived. It made it all seem ‘real’. And when I was on holiday at the beginning of July I felt the best I had for months but crashed right back down again when it was over. The Avonex injections are really nothing to worry about. I was really worried that I wouldn’t be able to do them but I’ve managed fine. I feel a bit rubbish the next day but paracetamol and an early night help. I’m finding that gabapentin helps with neuropathic pain.

Best of luck with the MS nurse, the injections will be fine!

Lynne

Thanks especially please to hear Lynne that you dont feel too bad after taking them - I think its the fear of the unknown which is making me worse. so hopefully should feel better once tues is over.

Hiya.

Yes the box of injections does remove the possibility that lurks in your mind that perhaps they got it wrong and I’m ok really.

My copaxone came May this yr and as others say it quickly becomes routine. Every jab I do goes will a ‘take that’ little MonSter in my head.

I had been having what I now know to be back to back relapses in 2011 with no residual problems and then the last one running from 2011-12 left a large number of permanent problems,but I feel better now.It can take a long time but things do improve.

The problems soon became my new norm and you tend to re-set factory settings as it were.As Karen says if you get meds to control symptoms it will definately make a huge difference. Pain is very debilitating,and if that is controlled you will find yourself mentally stronger.

Dont forget when it all gets too much just letting it all out on here is very restorative,aswell as knowing you can quickly get help if you struggle with your injections.

Hang in there as life will improve

Pip